Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS El Paso, TX

November 5, 2019El Paso County, Texas

NWS El Paso, TX issued this special weather statement at Nov 5, 2019, 8:10 PM MST for El Paso County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2019, 8:10 PM MST (03:10 UTC)
Expired
Nov 5, 2019, 9:00 PM MST
In force
50 min
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 62 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS84 KEPZ 060310
SPSEPZ

Special Weather Statement
National Weather Service El Paso TX
810 PM MST Tue Nov 5 2019
 
TXZ419-420-423-060400-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
810 PM MST Tue Nov 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND EASTERN
EL PASO COUNTIES UNTIL 900 PM MST...

At 809 PM MST, Doppler radar was tracking a strong thunderstorm near
Clint, moving northeast at 25 mph.

Half inch hail, localized heavy rainfall, and winds in excess of 40 
mph will be possible with this storm.

Locations impacted include...
Clint, Horizon City, Fabens, San Elizario, Indian Cliffs Ranch,
Socorro, Sparks, Butterfield, Agua Dulce, Dairyland, Lake Way
Estates, Hueco Mountain Wind Ranch, Colonia del Paso and Homestead
Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3144 10616 3146 10618 3146 10620 3148 10622
      3149 10622 3152 10624 3154 10625 3157 10628
      3161 10630 3188 10611 3160 10577
TIME...MOT...LOC 0309Z 232DEG 26KT 3155 10620 

$$

DHUYVETTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Nov 5, 1:20 PM MST, 6 hours 50 minutes earlier.

Area forecast discussion, Nov 5, 1:20 PM MST, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
120 PM MST Tue Nov 5 2019

.SYNOPSIS...
Warm and quiet today before rain and storm chances enter the
picture beginning overnight tonight as an upper-level low
approaches the area. Storm chances peak for Wednesday and a few
storms could be severe with large hail as the primary threat. On
Thursday, rain chances will end west to east as the upper-level
storm passes. A cold front will also enter the area starting
Thursday morning bringing temperatures closer to average. Weather
warms through the rest of the week with another cold front
possible as we enter next work week.

&&

.DISCUSSION...
Warm weather lovers better enjoy today because cooler and wetter
weather is on its way. The warm and dry weather is courtesy of a
weak ridge and dry air trapped between a broad trough covering
much of the eastern CONUS and a closed low sitting just offshore
of Baja. As the low off the Baja Coast begins to move east, it
will draw mid and high level moisture northward into the
Borderland. Meanwhile, surface high pressure covering the Plains
and Lower Mississippi River Valley will turn low level flow to the
south and east further increasing moisture. PW values of 0.65"
noted on this morning's sounding will increase to near an inch,
which is near record levels. The combination of increasing
dynamics aloft and moisture will result in increasing coverage of
showers and thunderstorms beginning late tonight.

Severe weather will be possible tomorrow, but there is a pretty
big fly in the ointment for forecasting it. We will have plenty of
shear (45-55 kts 0-6km) and moisture. What we may not have is
enough daytime heating to give our storms some oomph. Models
continue to ramp up shower and storm coverage throughout the day
with multiple rounds of rain possible for most locations. Should
this scenario unfold, we will not see much heating and thus not
much threat of severe weather. Keep an eye on the sky though because
if we do manage to get some breaks in the clouds and precip,
some quarter to half dollar sized hail and perhaps some strong
wind gusts will be possible with the strongest of storms.
Localized heavy rainfall will also be possible given the near-
record levels of moisture, but I think storm motion will keep the
threat for any flash-flooding very localized, if at all. Flash
flooding cannot be ruled out though.

By Thursday, the Baja low will begin to weaken and absorb into the
larger trough covering the eastern half of the country. Rain
chances will end west to east across the area throughout the day
while a cold front is forced through the area. Temperatures will
cool to seasonal norms (mid-60s in the lowlands) behind it, and
it will bring breezy conditions to higher elevations, west slopes,
and parts of the Rio Grande Valley/Black Hills Front Range.
Temperatures will moderate for the weekend. With the trough's
passage, moisture will not be shoved very far south, and this
moisture may try and work its way back to the north during the
weekend as well, keeping low rain chances in the picture,
especially along the International Border. Finally, by the end of
the period (Monday/Tuesday), we look for the arrival of yet
another cold front with this one aiming to be stronger than
Thursday's. The timing is a bit uncertain with the Euro a full day
slower than the GFS.

&&

.AVIATION...Valid 06/00Z-07/00Z...
P6SM FEW-SCT070-090 SCT-BKN150-200 through most of the upcoming
period. Isolated showers and thunderstorms with 3-5SM -SHRA or
-TSRA BKN050-070 are expected through 12Z. Storm coverage
becoming more scattered after 12Z with 1-3SM TSRAGS BKN030-050
possible with strongest storms in the afternoon. Winds generally
northeast to southeast at 5-15KTS but gusts to 40KTS possible near
storms.

&&

.FIRE WEATHER...
Upper low that has been sitting over the Baja region recently will
be lifting out and bringing deeper moisture to the region for the
next day or two.  Isolated to scattered showers and thunderstorms
are expected starting tonight and continuing through at least
Wednesday night. Temperatures will be cooling down by 10 to 15
degrees starting tomorrow and remaining near to several degrees
below normal into the weekend. Relative humidities will remain at 30
percent or higher through Friday with drier air moving into the
northern areas for the weekend where some areas of the Gila could
fall to around 20 percent. Another back door cold front is expected
late Sunday which could bring another chance for precipitation to
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 55  71  54  65 /  40  50  50  20
Sierra Blanca           50  70  51  62 /  40  60  60  30
Las Cruces              49  68  47  64 /  40  50  50  20
Alamogordo              49  68  47  63 /  40  70  70  30
Cloudcroft              38  50  36  42 /  50  70  80  40
Truth or Consequences   50  67  47  64 /  40  60  40  20
Silver City             48  63  43  64 /  40  50  40   0
Deming                  49  70  45  66 /  30  50  40  10
Lordsburg               49  73  45  70 /  30  50  40   0
West El Paso Metro      56  72  55  66 /  40  50  50  20
Dell City               47  71  49  62 /  50  70  70  40
Fort Hancock            54  77  54  69 /  40  50  50  20
Loma Linda              52  67  52  60 /  40  60  60  20
Fabens                  54  75  54  68 /  30  50  50  20
Santa Teresa            50  71  49  65 /  40  40  40  20
White Sands HQ          54  66  53  65 /  40  50  60  20
Jornada Range           49  69  48  64 /  40  60  50  20
Hatch                   49  68  47  65 /  40  60  50  20
Columbus                52  72  50  69 /  30  40  40   0
Orogrande               49  69  48  63 /  40  60  60  30
Mayhill                 41  62  38  49 /  50  70  50  40
Mescalero               40  59  38  49 /  40  70  70  40
Timberon                38  57  37  49 /  40  70  70  40
Winston                 38  61  34  59 /  40  70  40  20
Hillsboro               47  67  44  64 /  40  60  50  20
Spaceport               48  66  45  63 /  40  60  40  20
Lake Roberts            41  63  36  63 /  40  70  40  10
Hurley                  45  66  42  66 /  40  50  40   0
Cliff                   40  72  35  71 /  40  60  40   0
Mule Creek              47  68  42  67 /  40  60  40   0
Faywood                 48  65  44  64 /  40  50  40  10
Animas                  49  75  46  73 /  30  50  40   0
Hachita                 47  71  44  70 /  30  50  40   0
Antelope Wells          49  75  47  72 /  30  50  40   0
Cloverdale              51  72  48  69 /  30  50  40   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

34/33/26 - Brown/Dennhardt/Grzywacz
Hazardous weather outlook, Nov 5, 6:05 AM MST, 14 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
605 AM MST Tue Nov 5 2019

NMZ401>417-TXZ418>424-061315-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
605 AM MST Tue Nov 5 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Moisture moves in late today as an upper-level storm system
approaches from the west. increasing chances for rain showers and
storms overnight. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Potential for severe thunderstorms exists Wednesday as the storm
system moves across the region. Damaging hail and strong winds are
possible with a few of these storms. The storm exits, and
precipitation and storms end Thursday. A cold front moves in
Thursday to bring cooler weather for Thursday and Friday. Fair
weather follows for the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Bird

In the hours before

Special weather statement, Nov 5, 8:10 PM MST, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
810 PM MST Tue Nov 5 2019

TXZ419-420-423-060400-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
810 PM MST Tue Nov 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND EASTERN
EL PASO COUNTIES UNTIL 900 PM MST...

At 809 PM MST, Doppler radar was tracking a strong thunderstorm near
Clint, moving northeast at 25 mph.

Half inch hail, localized heavy rainfall, and winds in excess of 40
mph will be possible with this storm.

Locations impacted include...
Clint, Horizon City, Fabens, San Elizario, Indian Cliffs Ranch,
Socorro, Sparks, Butterfield, Agua Dulce, Dairyland, Lake Way
Estates, Hueco Mountain Wind Ranch, Colonia del Paso and Homestead
Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3144 10616 3146 10618 3146 10620 3148 10622
      3149 10622 3152 10624 3154 10625 3157 10628
      3161 10630 3188 10611 3160 10577
TIME...MOT...LOC 0309Z 232DEG 26KT 3155 10620

DHUYVETTER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 10:16 AM MSTSpecial Weather StatementEPZDoña Ana29 min
Nov 6, 3:00 PM MSTSpecial Weather StatementEPZGrant30 min
Nov 6, 3:30 PM MSTSpecial Weather StatementEPZGrant30 min
Nov 6, 3:57 PM MSTSpecial Weather StatementEPZ48 min
Nov 5, 8:50 PM MSTSpecial Weather StatementEPZEl Paso40 min
Nov 5, 9:32 PM MSTSpecial Weather StatementEPZEl Paso43 min
Nov 6, 6:33 AM MSTSpecial Weather StatementEPZEl Paso42 min
Nov 6, 7:15 AM MSTSpecial Weather StatementEPZEl Paso30 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.